Lantus and weight gain :(

By magickmom Latest Reply 2013-07-24 17:54:05 -0500
Started 2013-07-23 15:09:49 -0500

Hi peeps! I am so bummed…I have been on 44 units of lantus 2 times a day. I have gained 12 pounds since the end of may. Has this happened to anyone?

7 replies

kasaundra 2013-07-24 16:00:40 -0500 Report

Oh no. I just started lantus. I have been loosing weight since I found out I was diabetic. I am proud to say I like 4lbs having lost a total of 100lbs. I think if I lose 20 more I will be at a good weight. I sure hope I don't start gaining. I don't have a problem with portion control, but my job requires me to sit most of the day. Guess I am going to have to go back to walking at lunch instead relaxing with a book. :-(

IronOre 2013-07-24 17:54:05 -0500 Report

I am in the same boat as you . . . on my butt all day. I am so busy with work that many times I doon't take a lunch break even tho I work in a great place to walk.
It really is not a guarantee that you will gain weight, but now that you know about it, it's a good thing to keep track of.

old biker
old biker 2013-07-24 07:31:24 -0500 Report

Hi I am PWD type 2 for 12 years. I started on 36 units of lantus 14 months ago my BG numbers back then was over 400. I knew it was time for some serious life style changes, I dropped my total carb intake to 40 carbs a day and started walking for an hour each day. I lost 20 lbs in a month. I still go walking every day but I increased my carb intake to about 120 carbs a day, practice portion control and have been able to keep the weight off. My a1c is 6.0 I owe all this to Dr Bernsteins book Diabetes Solution. Good luck and don't get discouraged

IronOre 2013-07-23 21:11:40 -0500 Report

yes, insulin can make you gain weight . . .
Based on my experience it is because you are probably taking too much of it.
If you are not seeing an Endocrinologist associated with a good diabetes clinic then you are best off seeing one. I do not think you will regret it.

Armourer 2013-07-23 19:44:03 -0500 Report

I take 50 units twice a day. And have been on Lantus for six years. In that time I've gained 50 pounds! I eat around 1000 calories a day give or take a couple hundred for about four yrs. I also take humalog. I also take Victozia 1.8 units. Now I'm eating around 750 calories a day. So yes I've gained weight using Lantus. I do portion control, what appears to help is exercise but having two back injuries I'm unable to even walk. Good luck!

jigsaw 2013-07-23 18:15:49 -0500 Report

About two years ago, I started taking Lantus. I put on about 16 pounds at an amazing pace. I went to a dietician that recommended portion control, and increasing my exercise. So, that's what I did, and my weight dropped down to where it was before I started Lantus. The Lantus does cause a substantial increase in my appetite. It is extremely difficult to avoid excessive snacking and eating at times, but I am fortunate to be determined.